Illinois, 2011Flash Flooding and Flooding in Illinois, July 29 to 30, 2011
July 29 to 30, 2011 · NWS ILX · 9 events in 6 counties and zones
Slow-moving thunderstorms developed along an old outflow boundary near the I-70 corridor during the evening of July 29th. Rainfall amounts of 3 to 7 inches fell in less than 3 hours in a few locations, producing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow-moving thunderstorms developed along an old outflow boundary near the I-70 corridor during the evening of July 29th. Rainfall amounts of 3 to 7 inches fell in less than 3 hours in a few locations, producing flash flooding. The hardest hit areas were western Cumberland County and southeast Shelby County, where parts of Route 45 were closed for a time due to high water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 29, 7:44 PM CST, 16 minutes earlier.
Area forecast discussion, Jul 29, 7:44 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
844 PM CDT FRI JUL 29 2011
.DISCUSSION...
ISSUED 836 PM CDT FRI JUL 29 2011
WEAK COOL FRONT HAS SHIFTED JUST SOUTH OF INTERSTATE 70 EARLY
THIS EVENING WITH MOST OF THE CONVECTION OCCURRING ALONG THE
FRONTAL BOUNDARY. EXPECT THE MAIN THREAT FOR ADDITIONAL RAINFALL
TONIGHT WILL BE ACROSS OUR FAR SOUTHEAST COUNTIES...CLOSER TO
THE BOUNDARY. FURTHER NORTH...THE BAND OF MID LEVEL CLOUDS AND
SPRINKLES WAS BEGINNING TO DECREASE IN COVERAGE ACRS THE AREA
AS WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH. WITH THE
LIGHT WIND FLOW OVERNIGHT AND COPIOUS AMOUNTS OF LOW LEVEL
MOISTURE...SOME PATCHY DENSE FOG WILL DEVELOP LATER TONIGHT.
WILL INCLUDE THE FOG MENTION IN THE GRIDS FOR THE OVERNIGHT
HOURS. HAVE ALREADY SENT OUT AN UPDATE WITH THE WORDING ADJUSTMENT
IN THE PRECIP TONIGHT ACRS THE SOUTHEAST...WILL SEND OUT ANOTHER
UPDATE TO INCLUDE THE FOG IN PARTS OF OUR AREA OVERNIGHT.
SMITH
&&
.AVIATION...
ISSUED 600 PM CDT FRI JUL 29 2011
ISOLATED SHOWER THREAT THIS EVENING...THEN THE MAIN FORECAST
CONCERN WILL BE WITH LATE NIGHT FOG. LATEST SURFACE ANALYSIS
HAS A WEAK COOL FRONT SOUTH OF THE TAF SITES LATE THIS AFTERNOON
AND EXPECT THIS BOUNDARY TO CONTINUE TO SLIDE SOUTH THIS EVENING.
STILL HAVE SOME MVFR CIGS AT BMI AND PIA BUT EXPECT THOSE TO
GIVE WAY TO SOME VFR CIGS THIS EVENING AS SOME MID LEVEL CLOUDS
TRACK ACRS THE AREA. CLOUDS SHOULD MOVE OUT LATE TNT ALLOWING
FOR THE PSBLTY OF SOME MVFR VSBYS IN FOG AFTR 08Z. ANY FOG THAT
DEVELOPS OVERNIGHT SHOULD QUICKLY BURN OFF SATURDAY MRNG AS
SLIGHTLY DRIER AIR ADVECTS IN FROM THE NORTH. SURFACE WINDS
TONIGHT WILL BE LIGHT...MOSTLY OUT OF A NORTHEAST TO EAST
DIRECTION...AND THEN EAST AT 10 KTS OR LESS ON SATURDAY WITH
VFR CONDITIONS EXPECTED.
SMITH
&&
.PREV DISCUSSION...
ISSUED 300 PM CDT FRI JUL 29 2011
SHORT TERM...TONIGHT THROUGH MONDAY...
WEAK COLD FRONT HAS PROGRESSED TO A LINE FROM NEAR KEOKUK TO
LAFAYETTE. LATEST VISIBLE SATELLITE IMAGERY INDICATES SOME CU
DEVELOPING TO THE NORTH OF THE FRONT...BUT MOISTURE IS SHALLOW AND
INSTABILITY NOT NEARLY AS FAVORABLE AS FURTHER SOUTH. SCATTERED
STORMS HAVE DEVELOPED ALONG THE IA/MO BORDER WHERE INSTABILITY IS
GREATER...WITH LITTLE MOVEMENT SEEN IN THE SURFACE-BASED PORTION OF
THE PRECIPITATION. WITH A MORE HOSTILE AND CONVECTIVELY CONTAMINATED
ENVIRONMENT DOWNSTREAM OVER CENTRAL IL...WILL KEEP POPS BELOW
MENTION FOR THE FAR NORTH AFTER 00Z. MODEL DATA DOES NOT INDICATE
MUCH OF THIS ACTIVITY SURVIVING AS FAR EAST AS THE IL RIVER.
MEANWHILE...A DIFFERENTIAL HEATING BOUNDARY HAS EVOLVED SOUTH OF THE
THICK MID/HIGH CLOUD REMNANTS OF MORNING STORMS AND LIES FROM JUST
SOUTH OF ST. LOUIS TO TERRE HAUTE. MORE SUBSTANTIAL CU HAS BEEN
BUILDING IN THIS AREA WHERE MIXED-LAYER CAPE VALUES ARE AROUND 3000
J/KG AND CINH IS WEAK. DEEP-LAYER SHEAR IS NEGLIGIBLE THOUGH...SO
ANY SEVERE THREAT WILL BE FROM DOWNBURSTS DUE TO PRECIPITATION
LOADING. WILL KEEP HEALTHY CHANCE POPS GOING DOWN THERE AS SHORT
RANGE RADAR SIMULATIONS DEVELOP DEEP MOIST CONVECTION LATER THIS
AFTERNOON AND EVENING.
ALTHOUGH SOMEWHAT COOLER AIR WILL BE COMING SOUTH WITH THE FRONT...
SURFACE DEWPOINTS WILL REMAIN FROM THE UPPER 60S TO MIDDLE 70. SOME
AREAS MAY FOG UP WHERE SKIES CLEAR LATER TONIGHT. THIS SHOULD BE
MAINLY AN AVIATION HAZARD SO WILL NOT MENTION IN PUBLIC GRIDS UNLESS
WIDESPREAD VISIBILITIES BELOW A MILE BECOME LIKELY. BY SATURDAY
MORNING...SUFFICIENT PRE-FRONTAL MOISTURE/INSTABILITY FOR STORMS
WILL BE RESTRICTED TO AREAS ALONG/SOUTH OF INTERSTATE 70.
ONCE THE FRONT SINKS SOUTH OF THE FORECAST AREA SATURDAY EVENING...A
PERIOD OF DRY WEATHER WILL TAKE HOLD FOR SUNDAY THROUGH MONDAY. AS
MENTIONED ABOVE...THE COLD FRONT WILL BE RATHER WEAK...SO ALTHOUGH
DEWPOINTS WILL BE SOMEWHAT DRIER...AIR TEMPERATURES WILL STILL GET
INTO THE UPPER 80S TO LOWER 90S. HEAT INDEX VALUES SHOULD REMAIN
BELOW ADVISORY/WARNING CRITERIA.
LONG TERM...TUESDAY THROUGH FRIDAY...
WARM UP WILL BEGIN IN ERNEST ON TUESDAY AHEAD OF THE NEXT COLD FRONT
THAT WILL BE ENTERING THE MIDWEST LATE TUESDAY AND TUESDAY NIGHT.
LOW LEVEL WARM ADVECTION ON SOUTHWESTERLY LOW LEVEL FLOW WILL BOOST
HIGH TEMPERATURES WELL INTO THE 90S. DEWPOINTS IN THE LOW TO MID 70S
WILL CREATE HEAT INDEX VALUES 105 TO 110...AND AN ADVISORY MAY BE
REQUIRED IN SUBSEQUENT FORECASTS.
THE PERSISTENT UPPER RIDGE COVERING MOST OF THE CENTRAL AND SOUTHERN
PARTS OF THE COUNTRY WILL WEAKEN SOMEWHAT AND BECOME FLATTER. THE
MAIN BELT OF WESTERLIES WILL CONTINUE TO BE LOCATED OVER THE
INTERNATIONAL BORDER REGION WITH CANADA. THE FRONT MOVING INTO THE
AREA LATE TUESDAY WILL MOVE SOUTH INTO SOUTHERN IL BEFORE STALLING
OUT AS IT ENCOUNTERS LIGHT PARALLEL FLOW ALOFT CLOSER TO THE RIDGE.
THUNDERSTORM CHANCES WILL INCREASE WITH THE APPROACH OF THE FRONT...
WITH SCATTERED PRECIPITATION POSSIBLY HANGING AROUND A FEW DAYS
DEPENDING ON WHERE THE FRONT COMES TO A HALT. THIS IS ASSUMING THE
FRONT DOES INDEED TURN STATIONARY OVER SOUTHERN IL. A MINORITY OF
THE LONGER RANGE MODELS REBUILD THE UPPER RIDGE TO THE WEST AND
PLACES THE MIDWEST WITHIN NORTHWESTERLY FLOW...WHICH WOULD GIVE A
FURTHER SOUTHWARD PUSH TO THE FRONT. SINCE A FLATTER RIDGE IS THE
PREFERRED SOLUTION AT THIS TIME...WILL HAVE CHANCE AND SLIGHT CHANCE
POPS BEGINNING LATE TUESDAY AND CONTINUING THROUGH THURSDAY.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 29, 2:09 PM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT FRI JUL 29 2011
ILZ027>031-036>038-301100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
309 PM CDT FRI JUL 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT
SETTLES SOUTHWARD THROUGH THE AREA. SEVERE WEATHER IS NOT
ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HOT AND HUMID WEATHER WILL BE COMMON THROUGH THE MIDDLE OF NEXT
WEEK...WITH THE HOTTEST DAY EXPECTED TO BE TUESDAY WHEN HEAT INDEX
VALUES CLIMB WELL ABOVE 100 DEGREES.
A COLD FRONT WILL BRING THE NEXT THREAT OF THUNDERSTORMS TO THE
AREA LATE TUESDAY INTO WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ040>057-061-301100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MASON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-
VERMILION-
309 PM CDT FRI JUL 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD
FRONT SETTLES SOUTHWARD THROUGH THE AREA. SEVERE WEATHER IS NOT
ANTICIPATED...HOWEVER SOME OF THE STORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HOT AND HUMID WEATHER WILL BE COMMON THROUGH THE MIDDLE OF NEXT
WEEK...WITH THE HOTTEST DAY EXPECTED TO BE TUESDAY WHEN HEAT INDEX
VALUES CLIMB WELL ABOVE 100 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ062-063-066>068-071>073-301100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
309 PM CDT FRI JUL 29 2011
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT
SETTLES SOUTHWARD THROUGH THE AREA. SEVERE WEATHER IS NOT
ANTICIPATED...HOWEVER SOME OF THE STORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL.
HEAT INDEX VALUES WILL REMAIN AROUND 105 DEGREES INTO THE EARLY
EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS ON SATURDAY...BUT SEVERE
WEATHER IS NOT ANTICIPATED.
HOT AND HUMID WEATHER WILL BE COMMON THROUGH THE MIDDLE OF NEXT
WEEK...WITH THE HOTTEST DAY EXPECTED TO BE TUESDAY WHEN HEAT INDEX
VALUES CLIMB WELL ABOVE 100 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BARNES
In the hours before
Special weather statement, Jul 29, 4:28 PM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT FRI JUL 29 2011
ILZ057-063-292330-
CLARK-EDGAR-
528 PM CDT FRI JUL 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK AND
SOUTHEASTERN EDGAR COUNTIES UNTIL 630 PM CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARSHALL...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM IN ADDITION TO TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
MARSHALL...
OLIVER...
DENNISON...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3935 8753 3933 8755 3933 8759 3931 8784
3945 8787 3954 8753
TIME...MOT...LOC 2228Z 255DEG 14KT 3939 8776
SMITHSpecial weather statement, Jul 29, 6:08 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
708 PM CDT FRI JUL 29 2011
ILZ061>063-067-300115-
CLARK-CUMBERLAND-JASPER-SHELBY-
708 PM CDT FRI JUL 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...NORTHEASTERN
JASPER...SOUTHEASTERN SHELBY AND WESTERN CLARK COUNTIES UNTIL 815 PM
CDT...
AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STEWARDSON...OR 9 MILES NORTH OF
EFFINGHAM...MOVING EAST AT 10 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH TORRENTIAL
RAINFALL. RAINFALL RATES WILL RANGE FROM 1 TO 2 INCHES PER HOUR.
LOCATIONS IMPACTED INCLUDE...
NEOGA...
TOLEDO...
JEWETT...
GREENUP...
OTHER LOCATIONS AFFECTED INCLUDE...TROWBRIDGE...SIGEL AND WOODBURY.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3917 8802 3918 8847 3922 8847 3922 8855
3934 8863 3937 8801
TIME...MOT...LOC 0008Z 268DEG 9KT 3925 8854
SMITHSpecial weather statement, Jul 29, 7:08 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
808 PM CDT FRI JUL 29 2011
ILZ062-063-066>068-071-073-300200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-
808 PM CDT FRI JUL 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...EASTERN EFFINGHAM...
JASPER...NORTHEASTERN LAWRENCE...NORTHWESTERN CLAY...SOUTHEASTERN
CLARK AND SOUTHWESTERN CUMBERLAND COUNTIES UNTIL 900 PM CDT...
AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS NEAR WATSON...OR NEAR EFFINGHAM...MOVING EAST AT
15 MPH...WITH OTHER STRONG STORMS NEAR HIDALGO AND JUST NORTH OF ROBINSON.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG WITH
NEAR ZERO VISIBILITY IN TORRENTIAL RAINFALL. SOME OF THE RAINFALL
RATES WITH THE STRONGER STORMS WERE FROM 1 TO 2 INCHES IN LESS THAN
AN HOURS TIME.
LOCATIONS IMPACTED INCLUDE...
TEUTOPOLIS...
MONTROSE...
DIETERICH...
WHEELER...
NEWTON...
BOGOTA...
OTHER LOCATIONS AFFECTED INCLUDE...HEARTVILLE...ELLIOTSTOWN AND
LATONA.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3885 8754 3886 8870 3887 8870 3918 8849
3917 8765 3915 8764 3914 8765 3912 8763
3911 8763 3911 8762 3909 8762 3908 8760
3898 8755
TIME...MOT...LOC 0106Z 281DEG 13KT 3906 8855
SMITHLocal storm report, Jul 29, 7:56 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
856 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLASH FLOOD NEOGA 39.32N 88.45W
07/29/2011 CUMBERLAND IL TRAINED SPOTTER
3 FEET OF WATER OVER HIGHWAY 45. RELAYED BY WFO LSX
&&
GEELHARTFlash Flood, Cumberland
- When
- July 29, 8:00 PM CST to July 30, 12:30 AM CST
- Where
- Cumberland County, 1.59 mi SW of Neoga to 1.93 mi S of Neoga
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.303, -88.469
Slow moving thunderstorms produced 3.00 to 7.00 inches of rain in Cumberland County. Hardest hit was western Cumberland County just south of Neoga. Many rural roads were severely flooded, and U.S. Highway 45 was closed. In addition, most streets in Toledo and Greenup were flooded and impassable due to the heavy rain.
Flash Flood, Shelby
- When
- July 29, 8:00 PM CST to July 30, 12:30 AM CST
- Where
- Shelby County, 2.71 mi E of Trowbridge to 1.6 mi ESE of Trowbridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.303, -88.469
Slow moving thunderstorms produced 3.00 to 7.00 inches of rain in extreme southeast Shelby County. Most rural roads were severely flooded, and U.S. Highway 45 was closed.
Flash Flood, Coles
- When
- July 29, 8:00 PM CST to July 30, 12:30 AM CST
- Where
- Coles County, 2.68 mi NNW of Hutton to 4.36 mi WSW of Hutton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.453, -88.107
Heavy rainfall amounts of 2.50 to 4.00 inches during the evening hours of July 29th produced flash flooding in extreme southeast Coles County. Many rural roads southeast of Charleston were impassable due to the accumulated water.
Flash Flood, Clark
- When
- July 29, 8:00 PM CST to July 30, 12:30 AM CST
- Where
- Clark County, 0.91 mi NW of Westfield to 1.91 mi WNW of Cleone
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.457, -88.014
Heavy rainfall amounts of 2.50 to 4.00 inches during the evening hours of July 29th produced flash flooding in extreme northwest Clark County. Many rural roads south of Westfield were impassable due to the accumulated water.
Flash Flood, Jasper
- When
- July 29, 8:45 PM CST to July 30, 2:00 AM CST
- Where
- Jasper County, 3.88 mi E of Yale to 4.6 mi SE of Yale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.110, -87.949
Heavy rainfall amounts of 3.00 to 5.00 inches during the evening hours of July 29th produced flash flooding in extreme northeast Jasper County. Many rural roads east and northeast of Yale were impassable due to the accumulated water.
Flash Flood, Crawford
- When
- July 29, 8:45 PM CST to July 30, 2:00 AM CST
- Where
- Crawford County, 2.75 mi S of Bellair to 1.76 mi E of Trimble
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.110, -87.949
Heavy rainfall amounts of 3.00 to 6.00 inches during the evening hours of July 29th produced flash flooding in northern Crawford County. Many rural roads, as well as State Highway 1 from West York to Hutsonville, were impassable due to the accumulated water.
Flash Flood, Clark
- When
- July 29, 8:45 PM CST to July 30, 2:00 AM CST
- Where
- Clark County, 5.05 mi SW of Moriah to 1.28 mi W of Moriah
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.175, -88.005
Heavy rainfall amounts of 3.00 to 6.00 inches during the evening hours of July 29th produced flash flooding in southeast and extreme southern Clark County. Many rural roads, as well as State Highway 1 south of Marshall to the Crawford County line, were impassable due to the accumulated water.
Flood, Cumberland
- When
- July 30, 12:30 AM CST to 6:00 AM CST
- Where
- Cumberland County, 1.59 mi SW of Neoga to 1.93 mi S of Neoga
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.303, -88.469
Floodwaters from flash flooding during the late evening of July 29th took several hours to recede from roads in Cumberland County. Most rural roads and U.S. Highway 45 were finally reopened to traffic around daybreak on July 30th.
Flood, Shelby
- When
- July 30, 12:30 AM CST to 6:00 AM CST
- Where
- Shelby County, 2.71 mi E of Trowbridge to 1.6 mi ESE of Trowbridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.303, -88.469
Floodwaters from flash flooding during the late evening of July 29th took several hours to recede from roads in southeast Shelby County. Most rural roads and U.S. Highway 45 were finally reopened to traffic around daybreak on July 30th.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 29, 20115 deaths · 1 event
- Damaging Winds and Lightning Strike in Missouri, July 29 to 31, 20111 death · 2 injured · $6,000 · 52 kt wind · 5 events
- Dense Fog in Nebraska, July 29, 20111 death · 1 event
- Tornado and Hail in New York, July 29, 2011$305,000 · EF1 · 12 events
- Tornado and Hail in Montana, July 29, 2011$750,000 · EF0 · 16 events
- Hail and Damaging Winds in New Jersey, July 29, 2011$626,000 · 1 in hail · 18 events
- Flash Flood and Hail in North Dakota, July 29 to 30, 2011$361,000 · 2.5 in hail · 23 events
- Tornadoes and Damaging Winds in Pennsylvania, July 29, 20111 injured · $167,000 · EF1 · 6 events
- Flash Flood and Hail in Arkansas, July 29 to 31, 2011$389,000 · 1 in hail · 10 events
- Flash Flooding and Damaging Wind in California, July 29 to 31, 2011$312,000 · 52 kt wind · 6 events
- Damaging Winds in Ohio, July 29, 2011$276,000 · 65 kt wind · 4 events
- Damaging Winds in Illinois, July 29, 2011$108,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338338, 338342, 338347, 338348, 338349, 338351, 338354, 338339, 338343.